Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 19, 2007, 6:52 PM CDT for Harper County, Kingman County, Kansas. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 6:52 PM CDT (23:52 UTC)
- Expired
- Jun 19, 2007, 7:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Harper County, KS, Kingman County, KS
The radar
The Vance AFB radar (KVNX), 62 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:20 PM CDT | HAIL 1.75 | Spivey, KS | |
| Jun 19, 7:29 PM CDT | HAIL 2 | 2 Ese Spivey, KS | SOME GOLFBALL HAIL AS WELL. |
| Jun 19, 7:40 PM CDT | TSTM WND GST 55 | 2 Ese Spivey, KS | HEAVY RAIN AND PEA SIZE HAIL. |
| Jun 19, 7:55 PM CDT | HAIL 2 | 3 Sw Rago, KS | HAIL LASTED 25 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 4:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3367 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 192353 SVRICT KSC077-095-200045- /O.NEW.KICT.SV.W.0116.070619T2352Z-070620T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 652 PM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS. SOUTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 745 PM CDT. * AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ATTICA...OR 14 MILES EAST OF MEDICINE LODGE...AND MOVING NORTH AT 10 MPH. * THERE IS ALSO A THUNDERSTORM 2 MILES SOUTH OF SPIVEY...OR 5 MILES NORTHWEST OF HARPER THAT IS CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS THUNDERSTORM IS NEARLY STATIONARY. * LOCATIONS WITHIN THE WARNING INCLUDE... ANTHONY...ATTICA...CORWIN...DANVILLE...HARPER...RAGO...RUNNYMEDE... SPIVEY...ZENDA...CRYSTAL SPRINGS. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3750 9836 3700 9835 3700 9789 3749 9790 $$ SCHRECK
2 follow-up statements
000 WWUS53 KICT 200014 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 712 PM CDT TUE JUN 19 2007 KSC077-095-200045- /O.CON.KICT.SV.W.0116.000000T0000Z-070620T0045Z/ KINGMAN KS-HARPER KS- 712 PM CDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 745 PM CDT... AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ATTICA...OR 15 MILES NORTHWEST OF ANTHONY...MOVING NORTHEAST AT 10 MPH. THERE WAS ANOTHER SEVERE STORM ABOUT 10 MILES SOUTH OF RAGO MOVING NORTHEAST AT 10 MPH THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHEAST OF ZENDA BY 745 PM CDT. THE TOWNS OF CRYSTAL SPRINGS AND SPIVEY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3750 9836 3700 9835 3700 9789 3749 9790 $$ LAWSON
000 WWUS53 KICT 200030 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 729 PM CDT TUE JUN 19 2007 KSC077-095-200045- /O.CON.KICT.SV.W.0116.000000T0000Z-070620T0045Z/ KINGMAN KS-HARPER KS- 729 PM CDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 745 PM CDT... AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR RAGO...OR 17 MILES NORTH OF ANTHONY...MOVING NORTHEAST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF HARPER AND SOUTHERN KINGMAN COUNTIES...INCLUDING THE TOWNS OF SPIVEY AND RAGO. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED WITH THIS STORM NEAR SPIVEY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3750 9836 3700 9835 3700 9789 3749 9790 $$ LAWSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:39 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 19, 6:39 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT TUE JUN 19 2007 .UPDATE... .AVIATION... FOR 00Z TAFS: CONVECTION CONTINUES TO REMAIN TO THE WEST AND SOUTHWEST OF THE AREA WHERE THE BETTER INSTABILITY IS LOCATED. WILL KEEP SOME VCTS IN KRSL AND KHUT AS TSRA REMAINS CLOSE BY BUT MOST OF THE CONVECTION WILL STAY TO THE WEST OR PROPAGATE STRAIGHT SOUTH AWAY FROM THE TAF SITES. MAIN THREAT FOR MOST OF CENTRAL AND SOUTH CENTRAL KS OVERNIGHT WILL BE GENERATION OF STRATUS AND FOG AGAIN AFTER 09Z/WED AS LIGHT EASTERLY WINDS AND LOTS OF LOW LEVEL MOISTURE WILL LEAD TO A STRATUS BUILD DOWN SITUATION...CEILINGS/VISIBILITIES COULD BECOME IFR AND POSSIBLY LIFR BY 12Z. ESPECIALLY FOR KRSL. KETCHAM && .PREV DISCUSSION... /ISSUED 316 PM CDT TUE JUN 19 2007/ DISCUSSION... MAIN FORECAST CONCERNS WILL BE HOW FAR EAST STORMS MAKE IT TONIGHT AND STORM CHANCES AGAIN WED. SYNOPSIS: VERY MOIST AIRMASS REMAINS IN PLACE WITH NW FLOW ALOFT. AT THE SURFACE THE EASTERN EXTENT OF THE DEEPER MOISTURE EXTENDS FROM SGF-TOP-HYS. STORMS HAVE ALREADY STARTED TO FIRE IN THE BROAD UPSLOPE REGION OF WESTERN KS WHERE EXTREME INSTABILITY AND SUFFICIENT DEEP LAYER SHEAR HAVE ALLOWED STORMS TO QUICKLY BECOME SEVERE. TONIGHT-WED: STORMS ARE EXPECTED TO INCREASE IN COVERAGE OVER THE NEXT FEW HOURS OVER WESTERN KANSAS AS INSTABILITY INCREASES AND SOME WEAK UPPER ENERGY TRACKS EAST OUT OF CO. CORFIDI VECTORS TRACK THE ACTIVITY OVER WESTERN KS SE THIS EVENING AND OVERNIGHT. THEREFORE ANY STORMS THAT DEVELOP OVER GLD AND NORTHERN DDCS AREA WILL HAVE A SHOT TO AFFECT THE WESTERN FRINGES OF THE FORECAST AREA. SO WHILE CONFIDENCE IS HIGH THAT STORMS WILL BE OUT TO OUR WEST THIS EVENING AND TONIGHT...HAVE LOW CONFIDENCE IN HOW FAR EAST THIS ACTIVITY WILL MAKE IT. THEREFORE WILL CARRY THE HIGHEST STORM CHANCES ALONG THE WESTERN PORTION OF FORECAST AREA. WITH THE AMOUNT OF INSTABILITY AND SHEAR IN PLACE...ANY STORM TONIGHT WILL HAVE THE POTENTIAL TO BE SEVERE WITH FLOODING ALSO BECOMING A THREAT. WENT AHEAD AND INSERTED A SLIGHT CHANCE FOR STORMS WED AFTERNOON FOR LOCATIONS ALONG AND EAST OF I-135. WHILE THERE WILL NOT BE A WELL DEFINED BOUNDARY...THERE SHOULD AGAIN BE AN ABUNDANCE OF INSTABILITY TO ALLOW AT LEAST A COUPLE OF STORMS TO DEVELOP WITH THE AFTERNOON HEATING. 0-6KM SHEAR DOES DECREASE A BIT FOR WED...BUT SHOULD STILL BE ENOUGH FOR ANY STORM THAT DEVELOPS TO BECOME SEVERE. WED NIGHT-FRI: AN UPPER LEVEL WAVE WILL APPROACH THE NORTHERN PLAINS WED NIGHT AND SLIDE SOUTHEAST ON THU. THIS FEATURE WILL INDUCE SURFACE LOW PRESSURE OVER THE NW PLAINS WED NIGHT KEEPING THE OVERNIGHT CONVECTION NORTH OF THE FORECAST AREA. THIS FEATURE WILL THEN ALLOW A SURFACE FRONT/TROUGH TO TRACK A BIT SOUTH FOR THU AND THU NIGHT AND WILL START TO IMPACT OUR AREA BY FRI. SO WHILE LOCATIONS NORTH OF THE FORECAST AREA WILL BE ACTIVE FOR WED NIGHT THROUGH THU NIGHT...THIS ACTIVITY SHOULD REMAIN NORTH OF THE FORECAST AREA UNTIL FRI WHEN THE BOUNDARY CREEPS INTO OUR FORECAST AREA. GUSTY SW LOW LEVEL DOWNSLOPE FLOW WILL PROMOTE VERY WARM TEMPS FOR THU WITH ALL LOCATIONS IN THE 90S. WAS A LITTLE HESITANT TO GO TOO HIGH WITH LOW CONFIDENCE IN HOW MUCH GROUND MOISTURE WILL STILL BE AROUND. OVERNIGHT LOWS THROUGH THESE PERIODS WILL BE ABOVE NORMAL AS THEY STRUGGLE TO FALL BELOW 70. SAT-TUE: BOTH ECM AND GFS ARE SLIDING THE UPPER RIDGE EAST AND SITUATING IT OVER THE AREA THROUGH AT LEAST MON KEEPING THE MEAN FLOW OVER THE NORTHERN PLAINS. THEREFORE CONFIDENCE IS HIGH THAT ABOVE NORMAL TEMPS AND A LACK OF PRECIP WILL PERSIST THROUGH THE WEEKEND. GUSTY SW WINDS WILL ONLY AID IN THE ABOVE NORMAL TEMPS. LAWSON AVIATION... FOR 18Z TAFS...MVFR CEILINGS WILL HANG AROUND THE REGION INTO THE MID-AFTERNOON HOURS WITH WIDELY SCATTERED THUNDERSTORMS DEVELOPING AFTER 22Z. THUNDERSTORM COVERAGE DOES NOT SEEM TO BE WIDESPREAD ENOUGH TO INCLUDE IN THE TAFS...HOWEVER WE WILL CONTINUE TO MONITOR FOR ANY AMENDMENTS. THE STORMS COULD MERGE INTO A THUNDERSTORM COMPLEX LATER THIS EVENING OVER WESTERN KANSAS THEN MOVE SOUTHEAST OVERNIGHT...WITH HUT/ICT TAF SITES MOST AT RISK FROM THIS POSSIBLE ACTIVITY. OTHERWISE...IFR AND POSSIBLE LIFR CLOUD CEILINGS COULD MATERIALIZE OVER CENTRAL AND SOUTH CENTRAL KANSAS TOWARDS MORNING. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 90 71 93 / 20 20 20 10 HUTCHINSON 69 91 71 94 / 20 10 10 10 NEWTON 68 90 71 93 / 20 20 20 10 ELDORADO 68 90 71 92 / 20 20 20 10 WINFIELD-KWLD 70 90 71 92 / 20 20 20 10 RUSSELL 68 91 70 95 / 30 10 10 10 GREAT BEND 69 91 70 95 / 30 10 10 10 SALINA 67 91 71 94 / 20 20 20 10 MCPHERSON 68 91 70 94 / 20 20 20 10 COFFEYVILLE 69 89 70 91 / 20 20 20 10 CHANUTE 68 88 70 90 / 10 20 20 10 IOLA 68 88 70 90 / 10 20 20 10 PARSONS-KPPF 69 89 70 91 / 20 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 19, 3:42 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT TUE JUN 19 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201900- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 342 PM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT LATE AFTERNOON THUNDERSTORMS ACROSS THE WESTERN HIGH PLAINS MAY CONGEAL INTO ONE OR MORE THUNDERSTORM COMPLEXES THIS EVENING...AND MOVE SOUTHEAST ACROSS THE AREA TONIGHT. IF THIS SCENARIO OCCURS...SEVERE STORMS PRODUCING LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE POSSIBLE. LOCATIONS GENERALLY ALONG AND WEST OF INTERSTATE 135 WILL BE MOST AT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED STORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EARLY EVENING FOR LOCATIONS ALONG AND EAST OF INTERSTATE 135. ANY STORM THAT DEVELOP WEDNESDAY AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE. AN UPPER LEVEL DISTURBANCE AND ASSOCIATED WEAK COLD FRONT MAY SPARK SCATTERED STRONG STORMS FOR FRIDAY AND FRIDAY NIGHT...MAINLY ALONG AND EAST OF I-135. HOWEVER...GIVEN LACK OF FORCING...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR LOCATIONS ALONG AND WEST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
In the hours before
Special weather statement, Jun 19, 6:37 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 637 PM CDT TUE JUN 19 2007 KSZ091-200030- HARPER- 637 PM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 633 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES SOUTHEAST OF SHARON...OR 15 MILES SOUTHEAST OF MEDICINE LODGE...AND MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:54 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 66 min |
| Jun 19, 3:43 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.